Long lasting insulin

By sipah83 Latest Reply 2014-02-12 11:32:06 -0600
Started 2014-02-09 18:54:54 -0600

If my blood sugar is within normal range or just above normal range at my appointed time to take my insulin, do I still take it? Or what should I do. I am type 2.

10 replies

margokittycat 2014-02-11 01:04:41 -0600 Report

You really need to discuss this with your doctor but or now take your insulin whn they have told you to take it, so nothing happens to you.

jayabee52 2014-02-10 17:48:17 -0600 Report

Howdy sipah
When I was injecting insulin I was instructed to take it at the same time every day. Since I took "medium acting" NPH i was supposed to take my doses 12 hrs apart for best coverage. If I got hypo I needed to eat to maintain my Blood Glucose (BG) levels.

Fortunately for me I discovered my pancreas was producing enough insulin to maintain my BG levels without diabetes meds IF I ate very carefully so I developed my own plan for eating.

I do agree with iron ore that this is something with which you should discuss with your Dr.

Praying God's best for you and yours

James Baker

theladyiscrazy 2014-02-10 11:36:53 -0600 Report

For me, my doctor has me taking it at the same time each night. I am on Lantus. As my numbers lowered, and I started having lows, I called her and my units were reduced. So, I dropped from 16 units to 12 units nightly, and right now I am not getting those lows any longer. For long acting insulin, if you don't take it, then your numbers could go back up, since the effects typically run 24 hours. The best bet, call your doctor and talk to him/her and find out what they recommend. For me, I can only tell you what MY doctor recommended for me.

old biker
old biker 2014-02-10 08:47:07 -0600 Report

Long acting insulin should be taken at your appointed time daily.. If you find your numbers are in a normal range, that's great it means your daily shot is doing it's job. The only time you should hold off taking your shot is if your numbers are to low. I check my BS before my nightly shot and if I find my numbers are in the 70's or lower I hold off taking my shot and take some glucose tablets till I get my numbers up at least in the 90's, then I take my shot

sipah83 2014-02-09 20:57:42 -0600 Report

My sugar got up to 720 about a month ago.

2katladi 2014-02-12 11:32:06 -0600 Report

Wow, sipah83! And I thought mine being in the 200-300 range a few weeks ago was bad! Hope you get it under control real soon. Sending prayers your way.

chanchal 2014-02-09 20:42:40 -0600 Report

Inside the pancreas, beta cells make the hormone insulin. With each meal, beta cells release insulin to help the body use or store the blood glucose it gets from food.

In people with type 1 diabetes, the pancreas no longer makes insulin. The beta cells have been destroyed and they need insulin shots to use glucose from meals.

People with type 2 diabetes make insulin, but their bodies don't respond well to it. Some people with type 2 diabetes need diabetes pills or insulin shots to help their bodies use glucose for energy.

If you are on long lasting insulin, and if your BG is even normal, that is only because of the insulin that you took the previous appointed time. Consider the long lasting insulin as a supplement to the insulin that your body naturally creates.

There are different types of insulin depending on how quickly they work, when they peak, and how long they last. If your dr recommended long lasting insulin then there is a reason why? I would stick with the program.

Next Discussion: Red wine »